Alert archive / Michigan / River Flood Warnings in 2014

River Flood Warning 2, NWS Detroit, MI

April 14, 2014Saginaw County, Michigan

NWS Detroit, MI issued this river flood warning at Apr 14, 2014, 5:13 AM EDT for Saginaw County, Michigan. It took effect at Apr 14, 2014, 7:23 AM EDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Apr 14, 2014, 5:13 AM EDT (09:13 UTC)
In effect from
Apr 14, 2014, 7:23 AM EDT
Expired
Apr 18, 2014, 3:12 AM EDT
In force
4 days
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Flood severity
Minor

County Saginaw County, MI

The radar

The Detroit radar (KDTX), 57 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cass River at Frankenmuth (FRNM4).

Action stage
15 ft
Minor stage
17 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04151500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WGUS43 KDTX 140913
FLWDTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 
513 AM EDT MON APR 14 2014

...THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING IN SOUTHEAST MICHIGAN...

  CASS RIVER

.RAINFALL AMOUNTS OF GENERALLY 1.5 TO 2.5 INCHES FELL ACROSS THE
TITTABAWASSEE RIVER BASIN SATURDAY AFTERNOON AND SATURDAY NIGHT...
WITH ADDITIONAL AMOUNTS EXPECTED TO AVERAGE NEAR 1 INCH FROM SUNDAY
AFTERNOON THROUGH NOON TODAY. THE RUNOFF FROM THIS RAINFALL WILL PUSH
THE RIVER ABOVE FLOOD STAGE DURING THE MORNING...WITH NEAR MODERATE 
STAGE EXPECTED AT CREST. THE EXACT CREST WILL BE REFINED BASED ON THE
FINAL RAINFALL TOTALS AND THE TIME FRAME OF OCCURRENCE WITH UPDATES
ISSUED LATER TODAY.

MIC145-141713-
/O.NEW.KDTX.FL.W.0002.140414T1123Z-140418T0712Z/
/FRNM4.1.ER.140414T1123Z.140415T1800Z.140418T0112Z.NO/
513 AM EDT MON APR 14 2014

THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC HAS ISSUED A

* FLOOD WARNING FOR 
  THE CASS RIVER FROM FRANKENMUTH DOWNSTREAM TO BRIDGEPORT.
* FROM NOW UNTIL FURTHER NOTICE. 
* AT 4 AM MONDAY THE STAGE IS 15.8 FEET AND RISING.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST IS TO RISE ABOVE FLOOD STAGE THIS MORNING...
  AND CREST AROUND 19.7 FEET TOMORROW EARLY AFTERNOON.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST
  OF 20.7 FEET ON APR 20 2013.  

&&

LAT...LON 4322 8341 4317 8341 4319 8354 4323 8356
      4323 8353 4322 8349             

$$

BT
5 follow-up statements
518 
WGUS83 KDTX 141417
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1017 AM EDT MON APR 14 2014

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...

    CASS RIVER...TITTABAWASSEE RIVER

.RAIN FALL OVER THE WEEKEND OF 2 TO 3 INCHES HAS LED TO
THE SIGNIFICANT RISES IN THE RIVERS.  THE HEAVIEST OF
RAIN FALL IS OVER AND ONLY LIGHT AMOUNTS OF RAIN IS
EXPECTED THE REST OF THE DAY.

MIC111-145-142217-
/O.EXT.KDTX.FL.W.0001.000000T0000Z-140417T2125Z/
/MIDM4.3.ER.140414T0522Z.140415T1200Z.140417T1525Z.NO/
1017 AM EDT MON APR 14 2014

A FLOOD WARNING CONTINUES FOR 
  TITTABAWASSEE RIVER FROM MIDLAND DOWNSTREAM INTO SAGINAW. 
* FROM NOW UNTIL FURTHER NOTICE. 
* AT 7 AM MONDAY THE STAGE IS 25.5 FEET AND RISING.
* FLOOD STAGE IS 24.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST IS TO CREST AROUND 28.5 FEET TUESDAY MORNING.


&&

LAT...LON 4365 8418 4350 8418 4345 8400 4340 8403
      4348 8434 4365 8434             

$$

MIC145-142217-
/O.EXT.KDTX.FL.W.0002.000000T0000Z-140417T1930Z/
/FRNM4.1.ER.140414T1458Z.140415T1800Z.140417T1330Z.NO/
1017 AM EDT MON APR 14 2014

A FLOOD WARNING CONTINUES FOR 
  CASS RIVER FROM FRANKENMUTH DOWNSTREAM TO BRIDGEPORT. 
* FROM NOW UNTIL FURTHER NOTICE. 
* AT 10 AM MONDAY THE STAGE IS 16.9 FEET AND RISING.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST IS TO RISE ABOVE FLOOD STAGE BY THIS MORNING...
  AND CREST AROUND 18.9 FEET TUESDAY AFTERNOON.


&&

LAT...LON 4336 8370 4328 8370 4338 8391 4342 8390


$$
066 
WGUS83 KDTX 142121
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
521 PM EDT MON APR 14 2014

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...

    CASS RIVER...SAGINAW RIVER...TITTABAWASSEE RIVER

.LIGHT PRECIPITATION IS EXPECTED OVERNIGHT BUT WILL
NOT BE OF ANY SIGNIFICANCE TO THE STATE OF THE RIVERS.


MIC111-145-150521-
/O.CON.KDTX.FL.W.0001.000000T0000Z-140417T2125Z/
/MIDM4.3.ER.140414T0522Z.140415T1200Z.140417T1525Z.NO/
521 PM EDT MON APR 14 2014

A FLOOD WARNING CONTINUES FOR 
  TITTABAWASSEE RIVER FROM MIDLAND DOWNSTREAM INTO SAGINAW. 
* FROM NOW UNTIL FURTHER NOTICE. 
* AT 5 PM MONDAY THE STAGE IS 26.6 FEET AND RISING.
* FLOOD STAGE IS 24.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST IS TO CREST AROUND 28.5 FEET TUESDAY MORNING.


&&

LAT...LON 4366 8438 4367 8432 4362 8421 4344 8398
      4341 8401 4360 8427             

$$

MIC017-145-150521-
/O.CON.KDTX.FL.W.0003.140415T1017Z-140420T0430Z/
/SAGM4.2.ER.140415T1017Z.140417T0000Z.140419T2230Z.NO/
521 PM EDT MON APR 14 2014

A FLOOD WARNING CONTINUES FOR 
  SAGINAW RIVER AT SAGINAW. 
* FROM NOW UNTIL FURTHER NOTICE. 
* AT 5 PM MONDAY THE STAGE IS 15.0 FEET AND RISING.
* FLOOD STAGE IS 17.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST IS TO RISE ABOVE FLOOD STAGE BY TUESDAY MORNING...
  AND CREST AROUND 19.3 FEET WEDNESDAY EVENING.


&&

LAT...LON 4341 8399 4365 8387 4363 8378 4339 8389


$$

MIC145-150521-
/O.EXT.KDTX.FL.W.0002.000000T0000Z-140415T2103Z/
/FRNM4.1.ER.140414T1515Z.140415T0000Z.140415T1503Z.NO/
521 PM EDT MON APR 14 2014

A FLOOD WARNING CONTINUES FOR 
  CASS RIVER FROM FRANKENMUTH DOWNSTREAM TO BRIDGEPORT. 
* FROM NOW UNTIL FURTHER NOTICE. 
* AT 5 PM MONDAY THE STAGE IS 17.3 FEET AND RISING.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER IS NEARING CREST AND SHOULD BEGIN 
  FALLING AND GO BELOW FLOOD STAGE TUESDAY MORNING.


&&

LAT...LON 4336 8370 4328 8370 4338 8391 4342 8390


$$

DRC
242 
WGUS83 KDTX 150328
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1128 PM EDT MON APR 14 2014

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...

    CASS RIVER...SAGINAW RIVER...TITTABAWASSEE RIVER

.LIGHT PRECIPITATION IS EXPECTED OVERNIGHT BUT WILL
NOT BE OF ANY SIGNIFICANCE TO THE STATE OF THE RIVERS.

MIC111-145-151128-
/O.EXT.KDTX.FL.W.0001.000000T0000Z-140418T1647Z/
/MIDM4.3.ER.140414T0522Z.140415T1800Z.140418T1047Z.NO/
1128 PM EDT MON APR 14 2014

A FLOOD WARNING CONTINUES FOR 
  TITTABAWASSEE RIVER FROM MIDLAND DOWNSTREAM INTO SAGINAW. 
* FROM NOW UNTIL FURTHER NOTICE. 
* AT 9 PM MONDAY THE STAGE IS 27.3 FEET AND RISING.
* FLOOD STAGE IS 24.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST IS TO CREST AROUND 28.4 FEET TOMORROW EARLY AFTERNOON.

&&

LAT...LON 4366 8438 4367 8432 4362 8421 4344 8398
      4341 8401 4360 8427             

$$

MIC145-151128-
/O.EXT.KDTX.FL.W.0002.000000T0000Z-140416T0000Z/
/FRNM4.1.ER.140414T1515Z.140415T0600Z.140415T1800Z.NO/
1128 PM EDT MON APR 14 2014

A FLOOD WARNING CONTINUES FOR 
  CASS RIVER FROM FRANKENMUTH DOWNSTREAM TO BRIDGEPORT. 
* FROM NOW UNTIL FURTHER NOTICE. 
* AT 11 PM MONDAY THE STAGE IS 17.2 FEET AND RISING.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER IS NEAR CREST AND SHOULD BEGIN 
  FALLING AND GO BELOW FLOOD STAGE TOMORROW EARLY AFTERNOON.

&&

LAT...LON 4336 8370 4328 8370 4338 8391 4342 8390


$$

MIC017-145-151128-
/O.EXT.KDTX.FL.W.0003.140415T1647Z-140419T2000Z/
/SAGM4.1.ER.140415T1647Z.140417T0600Z.140419T1400Z.NO/
1128 PM EDT MON APR 14 2014

A FLOOD WARNING CONTINUES FOR 
  SAGINAW RIVER AT SAGINAW. 
* FROM NOW UNTIL FURTHER NOTICE. 
* AT 11 PM MONDAY THE STAGE IS 15.7 FEET AND RISING.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST IS TO RISE ABOVE FLOOD STAGE BY TOMORROW EARLY 
AFTERNOON...
  AND CREST AROUND 18.4 FEET EARLY THURSDAY MORNING.


&&

LAT...LON 4341 8399 4365 8387 4363 8378 4339 8389


$$
299 
WGUS83 KDTX 150948
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
548 AM EDT TUE APR 15 2014


...THE FLOOD WARNING HAS BEEN DISCONTINUED FOR THE FOLLOWING...
   
   CASS RIVER
    

.DRY WEATHER WILL ALLOW THE RIVER TO CONTINUE FALLING OVER THE NEXT 
FEW DAYS. THE NEXT CHANCE FOR MEASURABLE PRECIPITATION WILL BE FRIDAY. 

MIC145-151048-
/X.CON.KDTX.FL.W.0002.000000T0000Z-140416T0000Z/
/FRNM4.1.ER.140414T1515Z.140414T2345Z.140415T1800Z.NO/
548 AM EDT TUE APR 15 2014

FLOOD WARNING DISCONTINUED FOR 
CASS RIVER FROM FRANKENMUTH DOWNSTREAM TO BRIDGEPORT. 
* AT 5 AM TUESDAY THE STAGE IS 16.9 FEET AND FALLING. 
* FLOOD STAGE IS 17.0 FEET.
* THE RIVER WILL CONTINUE TO FALL...THEREFORE...THE WARNING HAS
  BEEN CANCELLED.

&&

LAT...LON 4336 8370 4328 8370 4338 8391 4342 8390


$$
565 
WGUS83 KDTX 151359
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
959 AM EDT TUE APR 15 2014



...THE FLOOD WARNING HAS BEEN DISCONTINUED FOR THE FOLLOWING...
   
   CASS RIVER
    
.NO SIGNIFICANT RAIN FALL IS EXPECTED IN THE NEXT SEVERAL DAYS.

MIC145-151429-
/X.CAN.KDTX.FL.W.0002.000000T0000Z-140416T0000Z/
/FRNM4.1.ER.140414T1515Z.140414T2345Z.140415T0745Z.NO/
959 AM EDT TUE APR 15 2014

FLOOD WARNING DISCONTINUED FOR 
CASS RIVER FROM FRANKENMUTH DOWNSTREAM TO BRIDGEPORT. 
* AT 9 AM TUESDAY THE STAGE IS 16.5 FEET AND FALLING.
* FLOOD STAGE IS 17.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 4 AM TUESDAY AND WILL CONTINUE
  TO FALL...THEREFORE...THE WARNING HAS BEEN CANCELLED.


&&

LAT...LON 4336 8370 4328 8370 4338 8391 4342 8390


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this river flood warning went out at Apr 14, 4:15 AM EDT, 58 minutes earlier.

Area forecast discussion, Apr 14, 4:15 AM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
415 AM EDT MON APR 14 2014

.SHORT TERM... TODAY AND TONIGHT

A PROTOTYPICAL STRONG SPRING LOW PRESSURE SYSTEM WILL BRING A WIDE
RANGE OF IMPACTFUL WEATHER TO SE MICHIGAN TODAY THROUGH TONIGHT. IN
SUMMARY...THE FLOOD WATCH WILL REMAIN IN EFFECT TODAY FOR THE
SAGINAW VALLEY AND NORTHERN THUMB. GUSTY SOUTHERLY WIND WILL BE
MONITORED BUT IS EXPECTED TO REMAIN JUST BELOW ADVISORY LEVELS IN
THE WARM SECTOR OVER SE MICHIGAN WITH A BRIEF 45 MPH GUST POSSIBLE
WITH THE COLD FRONT. RAIN CHANGING TO SNOW TONIGHT IS EXPECTED TO
OCCUR WITH SUFFICIENT RATE FOR A COUPLE INCHES OF ACCUMULATION ON
GRASSY SURFACES MOST LOCATIONS BY SUNRISE TUESDAY.

OBSERVATIONS AT PRESS TIME INDICATE IMPRESSIVE EARLY MORNING
TEMPERATURES AROUND 70 OVER MOST OF THE AREA THAT HAS NOT HAD
RAINFALL DURING THE NIGHT. THESE READINGS WILL BE THE HIGHS FOR THE
DAY WITH TEMPERATURES FALLING OFF A FEW DEGREES AS RAIN OVERSPREADS
THE REST OF THE REGION...AND OF COURSE MORE SHARPLY WITH THE PASSAGE
OF THE FRONT DURING THE AFTERNOON.

SHOWERS WITH A RUMBLE OF THUNDER WILL CONTINUE OVER THE SAGINAW
VALLEY AND NORTHERN THUMB DURING THE MORNING...AND FILL IN OVER THE
REST OF SE MICHIGAN WITHIN THE LOW LEVEL THETA-E RIDGE WITH THE HELP
OF INCREASING SHORT WAVE SUPPORT ALOFT. THIS PROCESS WILL HELP SHIFT
THE PRIMARY RAINFALL AXIS SOUTHWARD FROM THE WATCH AREA DURING THE
MORNING WITH IMPROVING CONDITIONS THERE WITH THE FRONTAL PASSAGE.
AVERAGE RAINFALL TOTALS AROUND 0.5 INCH SOUTH OF THE WATCH AREA
COULD CONTAIN A LOCAL 1 INCH TOTAL WHEN INCLUDING A SURGE OF
CONVECTION ALONG THE FRONT.

IMPRESSIVE COLD ADVECTION WILL THEN GET UNDERWAY DURING THE
AFTERNOON AND CONTINUE TONIGHT. THIS WILL SET UP THE LOW LEVEL
THERMAL PROFILE FOR A RAIN/SNOW TRANSITION. FORCING FOR STRONG
VERTICAL MOTION WILL RELOAD WITH A COMBINATION OF SUPPORT WITH THE
PRIMARY UPPER LEVEL TROUGH AND STRONG MID LEVEL FRONTOGENESIS. THIS
IS EXPECTED TO PRODUCE SNOWFALL RATES CAPABLE OF ACCUMULATING 1 TO
LOCALLY 3 INCHES ON GRASSY SURFACES BY SUNRISE TUESDAY. THE WILD
CARD WILL BE ON PAVED SURFACES WHICH WILL TEND TO HOLD ON TO THE
RECENT WARMTH FOR A LONGER PERIOD OF TIME.

&&

.LONG TERM...

LONGWAVE NORTH AMERICAN TROUGH AXIS WILL BE IN PLACE ON TUESDAY OVER
THE CENTRAL GREAT LAKES...RESULTING IN THE COLDEST DAY OF THE
FORECAST PERIOD...AS LOW LEVEL THERMAL TROUGH...850 MB TEMPS OF -12
TO -14 C RESIDE OVER SOUTHEAST MICHIGAN...LIKELY CAPPING MAXES BELOW
40 DEGREES...OR NEAR RECORD TERRITORY FOR APRIL 15TH. STEEP LOW
LEVEL LAPSE RATES INTERSECTING DENDRITIC SNOW GROWTH ZONE WILL
PROBABLY PRODUCE A FEW FLURRIES OR LIGHT SNOW SHOWERS.

AN UPPER WAVE WILL EJECT OUT OF THE GULF OF ALASKA AND ROTATE
THROUGH THE NORTHERN ROCKIES TUESDAY/TUESDAY NIGHT...WITH SURFACE
LOW DEVELOPING OVER NORTHERN PLAINS. THE STRENGTH OF THIS SYSTEM AND
CORRESPONDING WARM ADVECTION PATTERN EXTENDING INTO OUR AREA ON
WEDNESDAY IS IN QUESTION...AS MORE POTENT UPPER WAVE
RETROGRADES/DROPS SOUTHWEST THROUGH CENTRAL CANADA...SHEARING OUT
AND DAMPENING THE LEAD WAVE...ALLOWING THE SURFACE LOW TO QUICKLY
WEAKEN. STILL...INCREASING AND DEEPENING SOUTHWEST FLOW AS WE HEAD
INTO THURSDAY...COUPLED WITH APRIL INSOLATION SHOULD SPELL TEMPS
CLIMBING BACK INTO THE MID/UPPER 50S AT THE VERY LEAST.

00Z EURO INDICATING YET ANOTHER UPPER WAVE COMING OUT OF THE FOUR
CORNERS REGION...ARRIVING FRIDAY NIGHT...PRODUCING ADDITIONAL
RAINFALL TO THE AREA.

&&

.MARINE...

A STRONG COLD WILL SWING THROUGH THE CENTRAL GREAT LAKES
TODAY...CAUSING THE SOUTHERLY WINDS OF 20 TO 30 KNOTS TO SHIFT TO
THE NORTHWEST AS WE HEAD INTO TUESDAY. A GOOD DEAL OF COLD AIR WILL
FUNNEL INTO THE AREA TONIGHT INTO TOMORROW...CONDUCIVE TO GOOD WAVE
GROWTH AS LOW LEVEL LAPSE RATES BECOME STEEP...AND WAVES IN EXCESS
OF 4 FEET ARE EXPECTED OVER PARTS OF LAKE HURON. FREQUENT GUSTS OF
25 KNOTS OVER ALL MARINE AREAS ALSO SUPPORTS SMALL CRAFT ADVISORIES
FOR MUCH OF THE NEARSHORE WATERS. HIGH PRESSURE ARRIVING TUESDAY
EVENING WILL ALLOW WINDS TO QUICKLY DIMINISH...REMAINING LIGHT INTO
WEDNESDAY.

&&

.HYDROLOGY...

SURFACE OBSERVATIONS AND RADAR ESTIMATES DURING THE NIGHT
INDICATE RAINFALL UNFOLDED ABOUT AS EXPECTED. BASIN AVERAGE TOTALS
RANGE FROM 0.25 INCH TO 0.75 INCH ACROSS THE
CASS...TITTABAWASSEE...AND SAGINAW BASINS SINCE 00Z LAST NIGHT.
THE BULK FELL 00Z-06Z BUT WITH THE CASS ADDING TO TOTALS SINCE
THEN UP TO PRESS TIME AND POSSIBLY PUSHING AN INCH FOR A 12 HR
TOTAL 00Z-12Z THIS MORNING. GAGE OBSERVATIONS ARE ON A SLIGHTLY
STEEPER GLIDE PATH WITH THE LATEST FORECASTS AND ON TRACK FOR OF A
HIGH CONFIDENCE MODERATE STAGE ON THE TITTABAWASSEE...AND
CHALLENGE FOR MAJOR STAGE. OVERNIGHT RAINFALL DISTRIBUTION SHOULD
ALSO KEEP THE CASS RIVER ON PACE TO MATCH THE FORECAST UPDATED
LAST EVENING FOR FLOOD STAGE AT FRANKENMUTH DURING THE MORNING.
DOWNSTREAM ON THE SAGINAW...THERE IS MORE TIME TO ASSESS THE TOTAL
BASIN COLLECTION IN UPCOMING FORECASTS.

&&

.CLIMATE...

SNOWIEST WINTER SEASON

CITY       2013-2014        RECORD
FLINT       82.6"      82.9" (1974-75)
DETROIT     91.7"      93.6" (1880-81)

LOW MAX RECORDS FOR APRIL 15:

DTW 36 (1904)
FNT 35 (1944)
MBS 33 (1944)

&&

.AVIATION...ISSUED 107 AM EDT MON APR 14 2014

//DISCUSSION...

A FRONTAL BOUNDARY REMAINS DRAPED ACROSS SOUTHERN MI AND WILL
REMAIN THE FOCUS OF DEVELOPING SHOWERS AND THUNDERSTORMS THROUGH
THE NIGHT. WINDS WILL REMAIN ELEVATED IN SPEED AS WELL DUE TO
INCREASED GRADIENT FLOW JUST AHEAD OF THE FRONT. WINDS WILL BE
PREDOMINATELY FROM THE SOUTH...VEERING TO THE NORTHWEST BEHIND
THE FRONT 12-18Z. LOW LEVEL WIND SHEAR WILL BE AN ISSUE AS THE
LOW LEVEL JET BRINGS 50-60 KNOT FLOW DOWN TO AROUND 2-3KFT. A
SYSTEM WILL RIDE UP THE BOUNDARY AND THROUGH CENTRAL MI THIS
AFTERNOON AND WILL SWEEP A COLD FRONT THROUGH THE AREA. PASSAGE
LOOKING TO BE AROUND 16Z FOR FNT AND 20Z FOR DTW. SHOWERS AND
THUNDERSTORMS WILL INCREASE IN COVERAGE AS THE SYSTEM AS A WHOLE
SHIFTS EAST...BUT THROUGH THE NIGHT THE HIGHEST CHANCES WILL REMAIN
ACROSS THE NORTH INCLUDING FNT AND MBS. CIGS LOOK TO BE VFR EXCEPT
FOR THOSE LOCATIONS SEEING SHOWERS. CLOUDS WILL THICKEN AND LOWER
TOWARDS MORNING WITH THE NEXT LOW PRESSURE SYSTEM LIFTING INTO THE
AREA.

FOR DTW... WIND WILL SOON RAMP UP AND BECOME SOUTHWESTERLY AS THE
SURFACE WARM FRONT LIFTS BACK NORTH. THE MAIN AREA OF SHOWERS AND
THUNDERSTORMS SHOULD STAY TO THE NORTHWEST OF DTW UNTIL CLOSER TO
DAY BREAK. COLD AIR WILL FILTER INTO THE AREA BEHIND THE FRONT
TONIGHT. THIS WILL CHANGE PRECIPITATION TYPE TO SNOW...BUT
CONFIDENCE IS LOW ON TIMING AT THE MOMENT WITH THE SYSTEM TRENDING
SLOWER.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE IN WIND GUSTS GREATER THAN 35 KNOTS THIS
  MORNING.

* MEDIUM CONFIDENCE IN THUNDERSTORMS EARLY TODAY.

* HIGH CONFIDENCE IN CIGS BELOW 5000 FEET THIS MORNING.

* MEDIUM CONFIDENCE THAT PRECIPITATION TYPE WILL CHANGE TO SNOW
TONIGHT...BUT LOW CONFIDENCE IN TIMING.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...FLOOD WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055...UNTIL 8
     PM MONDAY.

LAKE HURON...
     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON INCLUDING OUTER SAGINAW BAY...UNTIL 4 PM TUESDAY.

LAKE ST CLAIR...
     SMALL CRAFT ADVISORY...UNTIL 4 PM MONDAY.

MI WATERS OF LAKE ERIE...
     SMALL CRAFT ADVISORY...UNTIL 4 PM MONDAY.

&&

SHORT TERM...BT
LONG TERM....SF
MARINE.......SF
HYDROLOGY....BT
CLIMATE......SF
AVIATION.....DRK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Apr 14, 4:35 AM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
435 AM EDT MON APR 14 2014

MIZ047>049-053>055-150845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
435 AM EDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH IS IN EFFECT TODAY. REFER TO THE LATEST FLOOD
STATEMENT FOR DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS TODAY AS A COLD FRONT MOVES
THROUGH. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY TRACK
NORTHEAST AT 50 MPH.

RAIN WILL QUICKLY CHANGE TO SNOW TONIGHT...WITH 1 TO 3 INCHES
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ060>063-068>070-075-076-082-083-150845-
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
435 AM EDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AS A COLD FRONT MOVES
THROUGH. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY TRACK
NORTHEAST AT 50 MPH.

RAIN WILL QUICKLY CHANGE TO SNOW TONIGHT...WITH 1 TO 3 INCHES
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-150845-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
435 AM EDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL NEARSHORE WATERS
WITH THE EXCEPTION OF INNER SAGINAW BAY. REFER TO THE LATEST
MARINE FORECASTS FOR DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS TODAY AS A COLD FRONT MOVES
THROUGH. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY TRACK
NORTHEAST AT 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CRAFT ADVISORIES CONTINUE FOR MUCH OF THE NEARSHORE WATERS
OF LAKE HURON ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Apr 13, 11:41 PM EDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1141 PM EDT SUN APR 13 2014

MIZ060-061-140415-
GENESEE-SHIAWASSEE-
1141 PM EDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 1138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DURAND...MOVING NORTHEAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  FLUSHING BY 1150 PM EDT...
  FLINT BY 1155 PM EDT...
  MOUNT MORRIS BY MIDNIGHT EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

SF

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:00 AM EDTSmall Craft AdvisoryDTX44 hr
Apr 14, 8:13 AM EDTHigh Wind WarningDTXLenawee, Macomb, Monroe, Oakland, Saint Clair, Washtenaw and 1 more4 hr
Apr 14, 8:37 AM EDTSpecial Marine WarningDTX113 min
Apr 14, 10:19 AM EDTRiver Flood WarningDTXBay, Saginaw6 days

Nearby

River Flood Warnings in Michigan, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.